Ask an expert
Question

13 Jan 2008

2 Questions
Hello Doctor

I have two questions I hope you can help me with.

I have recently (about two months ago) had a baby and delivered via emergency c section. I have noticed that when my husband and I have intercourse, I bleed the next day. It is not heavey bleeding and lasts only a few hours. I have never had this problem before. Could it be due to having a c section? Should I be concerned or wait and see if it still happens after a few months?

Secondly, before falling pregnant I used Minerva for acne. I asked my gynae to prescribe it to me but was told he could only issue a six month script. Does this mean after six months I have to change pills? Will I need to make an appointment to get another script or is it normal for a gynae to just repeat the script. Is there bad side effects of Minerva which prompts doctors to only issue a six month script?

Thank you.
Answer 359 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

Bleeding after intercourse could mean a problem with the cervix. It should not be due to the caesarean. Give it a few weeks more. If it persists, see your doctor.
Minerva is quite a high dose pill, so should be assessed 6 monthly to see whether it is necessary to continue. You will need to see your doctor again in 6 months.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9324 votes
No
67% - 18749 votes
Vote